Jump to content
Sign in to follow this  
lightbeing

Side Effects

Recommended Posts

Welcome Martin:

I to had concentration problems when I first started with Cymbalta, this did go away and I can say that my concentration is the best it has been in a long time.  Hang in there, hope all goes well

Share this post


Link to post
Share on other sites

I think it's way cool, too.  I really can't complain about any side efects.  I just don't notice anything.  I had a lot of jaw clamping on Lexapro and couldn't tolerate the side effect when I tried to go up on it.  It gave me a lot of headaches and i still had lots of pyhsical tension in my neck and shoulders.  I guess it didn't hit the anxiety well enough.

Share this post


Link to post
Share on other sites

Just started 30 mg. Cymbalta yesterday. Side-effects:

nausea

flushing

dizziness

diarrhea

Like instant flu, about 2 hours after my AM dose. No fun, but worth the effort if the AD effect kicks in; I'll try waiting out the SEs and hope they lessen.

Share this post


Link to post
Share on other sites

I hope you feel better soon.  Med adjustments are scarey stuff.  Like waiting for 'lift off'.  LOL!    :hearts:

Share this post


Link to post
Share on other sites

Cymbalta reaches steady stream plasma levels in 4-6 hours and I seem to be noticing this in the form of headaches at the 6 hr point.  I have also experienced a feeling of dizzieness when I get up quickly.  I don't know if this is all from the Cymbalta or partially a discontinuation side effect of the Paxil I was taking (50mg).  My counselor seems to think I should have halved my Paxil dosage when I moved to Cymbalta but the prescribing doc seems to think I can handle going cold turkey from the ssri to the ssnri.  Any thoughts on the headaches and dizzieness?

Swede

Share this post


Link to post
Share on other sites

BTW, I also seem to be a bit nervos and edgie from one of these meds...the new Cymbalta or the old Paxil I left behind...and my hands shake a bit.  Typing has become a bit of a labor over the past few months and typing the word Cymbalta is sort of tough...It is all over the keyboard!

Swede

Share this post


Link to post
Share on other sites

My guess is that it's from switching so fast.  Give it a little more time.  Cymbalta is not an easy word to type!

Share this post


Link to post
Share on other sites

I have also been getting a problem of getting a bit dizzy when I rise up from a seated position...but that is actually a se of Zyprexa which I also take and have taken for a few years (without this particular se).  Anyone expoerienced this se with Cymbalta?

Share this post


Link to post
Share on other sites

I'm expieriencing the hand tembling too!!!!!!!!! It's really scary cause it affects my driving also.... you think this is cymbalta?? it didn't happen on wellbutrin SR, and the only 2 thinging I take is depakote er and desyrel (trazdone)

Share this post


Link to post
Share on other sites

ACF...I assume you have been on Cym longer than I have as I have only been on it for 11 days.  I would guess from my experience with other meds that most se's go away with time...probably decreasing over 3-4 weeks.  So I haven't gotten excited about any of them.  Now if I were throwing up every morning or shaking so badly I couldn't drive, I might be on the phone to the doc.

Swede

Share this post


Link to post
Share on other sites

I use ativan for the start ups.  I didn't have the hand shakes.  Maybe this is from the interaction of your other meds, Corey?  I felt like I had the flu.  I don't have any side effects, now.  I just started neurontin in a low dose for a pain disorder that effects my legs.  It seems I have lots of problems diabetics get in their legs and feet.  I'm not diabetic, though.   :Oo:  I don't even know if the doc could answer these questions as they don't take the meds.   :hearts:  The thing I heard my doc say was, "Well, I never heard that!"  My advice is to keep asking around.  Cymbalta is a new medicine and people are still just starting it.  We're still the new people......

I went on this because it is supposed to help with pain.   It doesn't do that good of a job, so now I'm on Neurontin, too.  I would never go back to Lexapro, though.  I thought I was going to break my jaw on that stuff.  I had headaches from clenching my jaws in my sleep.  I was better than suffering with anxiety attacks and depression, but the side effects on cymbalta--what side-effects?  Start-ups?  Yes...  I hope you begin to feel better, soon.   :shocked:  I forgot about the sexual side-effects..

 What's an org...sm?

Lots of work.   :bump:

Share this post


Link to post
Share on other sites

I found that the side effects (which I didn't have many of), some stomach upset, a little agitation at the beginning seemed to go away in 4 to 6 weeks after starting.  I am quite happy with Cymbalta. Hang in corey and swede and lizard :hearts:

Share this post


Link to post
Share on other sites

JKM...oddly enough my mom and dad are both on Cymbalta as well as I am.  Mom is on it primarily because it offers some degree of relief from diabetic neuropathy (nerve pain) in her legs and dad is on it because he had shingles (herpes zoster) on his face and it has affected the cranial nerve above his eye and they were hoping for some relief from the nerve pain.  Unfortunately in my dad's case it has not worked.  I, however, just take it for plain old depression!  After 4 years on Paxil we decided to try something less sedating.

Swede

Share this post


Link to post
Share on other sites

My Mother takes Neurontin for shingles and tells me it helps her greatly.  Has your Father tried this?

I have neuropathy in both legs, plus some artery disease, and the Cymbalta wans't working well enough to cover the pain and cramping.  Neurontin has done a very good job with this.

Share this post


Link to post
Share on other sites

jkm...my dad is on 1600mg of neurontin daily to try to reduce the shingles pain.  He had the shingles last fall but still has the pain.  They have even given him a topical anesthetic patch to apply to the area but it doesn't help much. :(

Share this post


Link to post
Share on other sites

??? HELLO, please help! I have been on fluoxetine for 2 wks at 20mg and I'm wanting to know if anybody has taken these before? I have came out in a red itchy rash on my face and I'm wondering if it's got anything to do with the tablets as my skin usually clear????? :(

Share this post


Link to post
Share on other sites

Nic...fluoxetine is the generic form of Prozac.  You might do better in that forum.  That said, it sounds a bit like a start-up side effect and it might be an indication that you are having an allergic reaction to the med.  Give your doc's office a call.

Swede

Share this post


Link to post
Share on other sites

Nic...I found this info on the internet regarding fluoxetine.  These side effects are listed among the UNCOMMON:

Some side effects can be serious. The following symptoms are uncommon, but if you experience any of them or those listed in the IMPORTANT WARNING section, call your doctor immediately:

skin rash

hives

fever

joint pain

swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs

difficulty breathing or swallowing

seeing things or hearing voices that do not exist (hallucinating)

seizure

As you can see a call to the doc is in order.

Swede

Share this post


Link to post
Share on other sites

Swede, My Mother takes 400mg. three times a day.  She said she  has to make sure she has the sofa close by.....   :hearts:  At 75, she can do whatever whe wants.. LOL!

My Mother has pain from one shingle that starts on her shoulder and goes to her spine.  She took the med that is supposed to lower the amt. of shingles and it didn't work as soon as her doc figured out what she had.  Poor thing!  She had them on her left quadrant up her back, shoulder, face and ear.  A year later and it still bothers her.  Thank goodness there is something for her to take.  She also has vicodin, but it knocks her out for hours, and she has little quality of life like that.  She had a knee replacement, replaced about 6mo. ago, too.  She's finally walking around without a cane or a walker, bless her heart.  Talk about a survivor....   :bump:  I think she's in better health than me!  LOL!

Share this post


Link to post
Share on other sites

jkm...my dad is on the 1600mg of neurontin and they said he could go as high as 3200mg but it would put him to sleep.  He has a big bottle of vicodin that he had to discontinue cause of sleepyness.  I could sell that bottle on the street for big bucks! LOL  He has been seeing a dr at a pain clinic to find something that would work.  They have tried him on several anticonvulsants (oddly enough) and will work him up thru oxycontin and methadone if necessary.

Swede

Share this post


Link to post
Share on other sites

I don't thikn my Mom would go for all that.  I tried to talk her into going to a pain clinic when this first started..forget that!  She also takes phenobarbital and a lg. dose of Motrin.  I think she sedated enough.  Maybe we can fix them up.  They can talk pills and pain.  Operations, whatever..LOL!

Share this post


Link to post
Share on other sites

I had to lower my dose of Cymbalta to 20 mg. I was having a lot of stomach discomfort and diarrhea, some dizziness and flushing, and just generally feel blah. Hopefully, I'll tolerate the lower dose better and it will still do some good; I'll try to be patient.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...